MAUDE Adverse Event Report: DEPUY SYNTHES SPINE CONCORDE BUL LOR 9X8X27, 5 DG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY SYNTHES SPINE CONCORDE BUL LOR 9X8X27, 5 DG; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 187827408
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
When attempting to implant a concorde bullet interbody fusion cage, the cage broke into several pieces.The pieces were retrieved and will be sent back to the head office patient consequence? :no.Action taken for procedure:completed with another concorde bullet interbody fusion cage.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).One concorde bullet lordotic 9x8x27 5 degree cage was received by the customer quality unit for evaluation.Visual examination found that the cage had fractured into multiple pieces.A review of the device history record identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause for the concorde cage fracturing cannot be positively determined.However, it should be noted that polymer/carbon-fiber cages are designed to support physiologic loads.Higher than anticipated torque levels when applied to insertion tools, can cause splitting or fracture of cages.No issues were identified in the manufacturing and release of this device that could have contributed to the problem reported by the customer.Therefore, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE BUL LOR 9X8X27, 5 DG
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7133002
Report Number1526439-2017-50099
Device Sequence Number19048514
Product Code MQP
UDI-Device Identifier10705034140056
UDI-Public10705034140056
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041722
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number187827408
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1